Pramipexole


#1
i have started to go downhill quite rapidly recently. i can either increase madopar or pramipexole. i take a very small dose of praipexole - 0.35mg but am very wary of obsessive activities which has slightly occurred. when i experimented with a increased dose i got some very intense bad dreams.
so - how much do others take
- how much is safe with oc activity
- do others have dream problems with it

thanks for any advice

#2
Hi Turnip

I'm sorry to hear you’re having problems.

Is that 0.35 mg [u]per day[/u] or [u]three times per day[/u]? If it’s per day, that certainly does seem to be a small dose. I take one Mirapexin prolonged release 1.57 mg per day. I do get vivid dreams now and then, but nothing that bothers me unduly. My biggest problem is lack of sleep. Compulsive behaviour? Maybe. I do like buying clothes and shoes these days, but I put that down to wanting to look good to distract from the condition. (I have never been tempted to spend more than we can afford.) I also take three 1.25 mg Madopar per day.

Unfortunately, I don’t feel qualified to offer any advice, as your knowledge of these things is much deeper than mine.

I hope you manage to get things sorted. Please let us know how you get on.

#3
Hello Turnip, very sorry to hear things are not so good.

How could I possibly offer the great Turnip advice? I can only say what my situation is. I was dx nine months ago, and now take 1.25mg Pramipexole (salt, 0.88mg base) 3x a day, but no other meds (as of a week before I next see my neuro).

I have no oc activity. I do have vivid dreams occasionally, waking myself up shouting. But otherwise no probs.

Hope you get sorted; your wisdom is needed round here!

Best

Semele

#4
Hi turnip, i have just started taking pramipexole recently, and I take 0. 088 milligram,s x 3 tablets per day and so far I have been OK .love BA x

#5
Hi turnip, sorry to hear your meds aren’t helping as much these days.

I am on Sifrol ER (= pramipexole in Australia), but no levodopa medications. I started with a low dose of 0.375mg and my neurologist was building it up every time I visited him. He had me up to 2.25mg by the third month, and was talking as though 4.5mg was the norm. :astonished:

I was starting to have some behaviours that were worrying to me at this stage, and that coupled with my having read about doctors prescribing more of this drug that one might need, I talked him into my cutting back to 1.5mg. Unfortunately, some of my symptoms came back once I cut down to this dose.

I really could use a little extra, so have been experimenting with adding 0.375mg either 1/day or less often, and living with the various symptoms.

Re the bad dreams, they were quite vivid early on, but settled down after the first month. My problem was slight nausea, which I eventually put down to reflux-related problems. The reflux was diagnosed at the same time as the PD.

Have you thought of adding a different drug to the mix, such as Azilect?

#6
thanks to everyone who replied
feeling much better with a small increase in madopar
it seems to me that there is, at least for me, a threshold of dopamine which a small drop below results in a disproportionate increase in symptoms (mostly tremor).
really didn't like the dreams that came with pramipexole - especially the rats!!!
hopefully back on an even keel now.
thanks

#7
Hi Turnip,
I took the max + of Pramipexole before switching to Sinemet + Entacapone last year.I have much more vivid dreams now,than when I was on the pramipexole.I have always taken Azilect.However,I do actually sleep better/longer now.Although everything depends upon my Topsy Turvy moods anyway.
As for compulsive behaviour and risk taking,there is no change.It appears that certain people are definitely affected more than others by meds,and I think it is more down to their prior psychological and emotional being prior to diagnosis,than the actual meds themselves.
It is my 27th wedding anniversary today.That was in doubt last year.Medication can often be blamed all too quickly without realising our own short-comings.In understanding our own true selves,can we then comprehensively take in the full picture.As we are continually learning,this alas,will never be achieved,but can only be dealt with on a never ending curve of enlightenment.
Keep Tweaking
All the best
Titan

#8
Glad to hear the rats are back in the cage now, Turnip.

Happy Anniversary, Titan!

#9
So glad to hear you re feeling better,Turnip. Look forward to more of your excellent advice

With all best wishes

Samdog

#10
Turnip, I was really glad to see the post about your improvement. Just for the record, my experience with Mirapex has been wholly favorable. It is very effective in eliminating symptoms sch as awkward gait and lack of coordination for me. Over the past ten years my dose was increased from 3 to 6 mg. per day (1.5 mg. tablets), which my doctors consider the maximum dose. I've been on this dosage for three years now and still have no side effects except occasional swollen ankles in warm weather or when I stand for long periods. When I first began taking Mirapex my sex drive went crazy (please spare me the jokes), but that was the closest I got to obsessive behavior, and it gradually disappeared. I think I remember one or two very vivid, though not unpleasant, dreams but not within the past several years.

#11
Hi turnip, glad to hear that a tweak of the lepodopa medication was able to fix your symptoms so quickly. Hope it continues to work out for you.

#12
thanks again
ps Titan - agree, there's no one answer for everyone.

#13
Turnip, Has your recent experience caused you to change you opinion re dopamine versus DAs versus mixtures?

#14
I'm glad you asked that one! I'm afraid i've yo-yoed somewhat. levadopa is brilliant BUT it lasts for a short time and the ups and downs may contribute to dyskinesia. So a 'bedrock' dose of DA sounds like a good idea as it is much longer lasting and so smooths out the bumps. BUT DAs , unlike levadopa/dopamine interact at different levels with different types of receptors so some are overstimulated and some under.this leads to side effects like OCD and , in my case, very unpleasant dreams.
however (makes a change from BUT) my DA deals with restless leg which, for some reason, levadopa does not. therefore i take a tiny dose of DA and a hefty dose of levadopa.
but (one last but) my only conclusion on proportions is that every person needs to find the right balance for themselves, the hard way - suck it and see. for some people its all DA and they are fine, for some its all LD, and for most its a mixture in between.
but the main thing is - if its broke fix it, if it aint, leave it alone.

btw my last 'tweak' was going from 1 tablet to 1.25 - that extra quarter tablet is enough to breach the boundary between effective and ineffective treatment.

in the long term the answer is probably better supply of levadopa - as the duodopa system does, but preferably without the plumbing.

#15
ps what's your view Oldun?

#16
Turnip, What you say makes rational sense to me, and if left to my own devices I would give it a go. I don't think I have a compulsive personalty (although that 3rd gin and tonic takes over my willpower sometimes). Trouble is, my neuro won't recommend it, it fact won't even discuss it properly. Says it's because of my age (68), and every well-read neurologist wouldn't ever recommend DAs. He's an oldish lad with a good CV, so I am not in a position to challenge him at the moment. I can't really figure him out - old school, and getting background information from him is like pulling teeth. AS a matter of interest, call me a suspicious old git, but are DAs more expensive than Sinemet?

#17
no, requip now has a cheap alternative.

i think its more that DAs are given to younger people who are more likely be on medication for 20 or more years and have a high risk of dyskinesia.

#18
Thanks Turnip. On balance I think I will stick with the Sinemet and deal with the dyskinsia as and when.

#19
Hi Turnip,

I've been taking Mirapexin now for best part of a year. Started on one 0.26 daily, now take 2x 0.52 in the mornings. Take this alongside Sinamet-plus every 3 hours. The Mirapexin seems to have helped a lot, particularly steadying hands. I have wacky dreams but had these before the Mirapexin, as for compulsive behavior, it's said that Mirapexin accentuates your existing behavioral traits. I've always been a little ocd, but haven't really seen any noticeable change in thinking since Mirapexin. I debated whether to start Mirapexin for months, until one day could not stand feeling how I did, decided to try it, worst that could happen is they wouldn't suit, and would then stop taking them. I am sure that since starting Sinamet a few years ago that my dreams, and feelings of anxiety have increased, but Mirapexin hasn't made what was there already any worse. Hope this helps. I have been in touch with my Pd nurse recently, things have worsened for me too, she has suggested Apomorphine now, so the dilemma starts again. Don't want to play Pd anymore!